MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL; INSTRUMENT, STEREOTAXIC
Model Number 9733065
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information not populated is unavailable due to (b)(6) privacy law.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system.It was reported that intra/peri-operatively during the navigate task of a cranial biopsy procedure, the biopsy kit was damaged.The clear tube would not ¿snap¿ into the grey external part that is secured to the skull which enables the trajectory to be locked, and biopsy taken.The site used the angled fixation piece and were able to successfully get the biopsy.There was no delay to the procedure and there was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
A hardware analysis was initiated to determine the probable cause of the issue.Analysis found that the guide tube did not fit easily into the base.It was a very tight fit that did not allow movement of the tube.The hardware analysis is being tracked in medtronic navigation tracking database.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAJECTORY GUIDE KIT, BIOPSY, EXTERNAL
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8813585
Report Number1723170-2019-04175
Device Sequence Number11311838
Product Code HAW
UDI-Device Identifier00613994157119
UDI-Public00613994157119
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K971247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2020
Device Model Number9733065
Device Catalogue Number9733065
Device Lot Number066225517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1